Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 91, NWS Wilmington, OH

June 18, 2014Miami County, Shelby County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 18, 2014, 5:33 PM EDT for Miami County, Shelby County, Ohio. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2014, 5:33 PM EDT (21:33 UTC)
Expired
Jun 18, 2014, 6:30 PM EDT
In force
57 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Miami County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 92 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1489 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-52 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

041 
WUUS51 KILN 182133
SVRILN
OHC109-149-182230-
/O.NEW.KILN.SV.W.0091.140618T2133Z-140618T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
533 PM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SHELBY COUNTY IN WEST CENTRAL OHIO...
  NORTHERN MIAMI COUNTY IN WEST CENTRAL OHIO...

* UNTIL 630 PM EDT.

* AT 529 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
  BRADFORD...MOVING EAST AT 25 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...
  QUARTER SIZE HAIL...

* LOCATIONS IMPACTED INCLUDE...
  CIRCLE HILL...
  PLEASANT HILL...
  COVINGTON...
  PIQUA...
  TROY...

IN ADDITION...BRADFORD...BLOOMER...RUSSIA...POLO...HOUSTON AND 
FARRINGTON ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 73 AND 91...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4030 8401 4002 8404 4001 8443 4018 8443
      4018 8444 4024 8443
TIME...MOT...LOC 2132Z 263DEG 23KT 4010 8446

HAIL...1.00IN
WIND...60MPH

$$

HATZOS
3 follow-up statements
871 
WWUS51 KILN 182148
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
548 PM EDT WED JUN 18 2014

OHC109-149-182230-
/O.CON.KILN.SV.W.0091.000000T0000Z-140618T2230Z/
MIAMI OH-SHELBY OH-
548 PM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHERN SHELBY AND NORTHERN MIAMI COUNTIES...

AT 544 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR PIQUA...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...

THIS STORM WILL AFFECT...
PIQUA...TROY...COVINGTON...LOCKINGTON...PLATTSVILLE...
FARRINGTON...FLETCHER...BALLOU AND CASSTOWN.

MAINLY RURAL AREAS OF NORTHERN MIAMI AND SOUTHERN SHELBY 
COUNTIES...INCLUDING CASSTOWN...FLETCHER...PLATTSVILLE AND BALLOU.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 73 AND 90...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4002 8404 4001 8443 4018 8443 4018 8444
      4026 8432 4030 8401
TIME...MOT...LOC 2148Z 263DEG 23KT 4014 8421

HAIL...0.75IN
WIND...60MPH

$$

HATZOS
741 
WWUS51 KILN 182154
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
554 PM EDT WED JUN 18 2014

OHC109-149-182230-
/O.CON.KILN.SV.W.0091.000000T0000Z-140618T2230Z/
MIAMI OH-SHELBY OH-
554 PM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN SHELBY AND NORTHERN MIAMI COUNTIES...

AT 552 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
LOCATED NEAR FLETCHER...MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN MIAMI AND 
SOUTHEASTERN SHELBY COUNTIES...INCLUDING...
FLETCHER...PLATTSVILLE...BALLOU...FARRINGTON AND PEMBERTON.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 73 AND 89...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4002 8404 4001 8443 4006 8443 4019 8428
      4028 8416 4030 8401
TIME...MOT...LOC 2154Z 263DEG 23KT 4014 8414

HAIL...<0.75IN
WIND...60MPH

$$

HATZOS
908 
WWUS51 KILN 182204
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
604 PM EDT WED JUN 18 2014

OHC109-149-182211-
/O.CAN.KILN.SV.W.0091.000000T0000Z-140618T2230Z/
MIAMI OH-SHELBY OH-
604 PM EDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY AND
NORTHERN MIAMI COUNTIES HAS BEEN CANCELLED...

THE STORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.

THIS STORM IS STILL EXPECTED TO PRODUCE HEAVY RAINFALL AND WIND 
GUSTS TO 40 MPH IN MIAMI AND SOUTHEASTERN SHELBY COUNTIES THROUGH 
530 PM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 4002 8405 4001 8443 4006 8443 4019 8428
      4028 8416 4030 8401
TIME...MOT...LOC 2201Z 263DEG 23KT 4014 8408

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:12 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 18, 4:12 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
412 PM EDT WED JUN 18 2014

.SYNOPSIS...
A WARM...MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE OHIO
VALLEY THROUGH THE END OF THE WEEK AS A WEAK FRONT PUSHES SOUTH
THROUGH OHIO AND INDIANA TOWARD THE OHIO RIVER INTO THURSDAY. THIS
FRONT WILL BECOME MORE DIFFUSE AS IT STARTS TO WASH OUT FROM THE
MID-ATLANTIC INTO THE WESTERN GREAT LAKES INTO THE WEEKEND AS WEAK
HIGH PRESSURE ATTEMPTS TO BUILD SOUTHWARD OUT OF EASTERN CANADA
INTO THE EASTERN GREAT LAKES. OVERALL...IT WILL BE AN UNSETTLED
PERIOD FOR THE AREA WITH DAILY THREATS FOR SHOWERS AND
THUNDERSTORMS...AND CONTINUED WARM AND MUGGY DAYS. THERE IS SOME
HOPE FOR SLIGHTLY DRIER AIR AND A REDUCED THREAT OF SHOWERS AND
STORMS INTO THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
MESOSCALE/OBSERVATIONAL ANALYSIS AT 19Z PLACES A NORTHWARD
RETREATING OUTFLOW BOUNDARY/WARM FRONTAL STRUCTURE FROM EXTREME NW
OHIO SOUTHEAST INTO CNTL PA. TO THE SW OF THIS FEATURE...VERY WARM
AND MOIST WITH MODERATE INSTBY /MLCAPE TO 2500 J/KG/ WITH WEAK LOW
AND DEEP LAYER WLY FLOW RESULTING IN 0-6KM SHEAR AOB 30KTS AND
ANEMIC LOW LEVEL SHEAR. WARM SECTOR IS LARGELY UNCAPPED WITH
AIRMASS/PULSE-TYPE UPDRAFTS DOTTING THE LANDSCAPE...AND ANY ONE OF
THESE COULD PRODUCE A LOCALIZED STRONG/SEVERE WIND GUST THROUGH
EARLY EVENING BUT EXPECTING THAT TO BE THE EXCEPTION AND NOT THE
NORM. STRONG MCV SEEN IN RADAR LOOPS/WATER VAPOR MOVING NOW INTO
WRN MI...DRIVING A MODERATELY INTENSE LINEAR CONVECTIVE SYSTEM
THROUGH MI/NRN IN. RECENT RADAR TRENDS SUGGEST ABSENCE OF STRONGER
LOW LEVEL SHEAR IS KEEPING A MORE WIDESPREAD WIND DAMAGE THREAT AT
BAY...WITH KIWX/MOSAIC RADAR LOOPS SHOWING OUTFLOW TRYING TO KICK
EAST OF THE MAIN LINE. STILL SOME INTENSE UPDRAFTS IN THIS
LINE...AND ANY SHORT TERM CONGEALING OF STRONGER UPDRAFTS COULD
LEAD TO A BOWING STRUCTURE/LINE SEGMENT TO SURGE EAST/SOUTHEAST
INTO THE NRN FORECAST AREA THROUGH LATER AFTERNOON INTO THE
EVENING.

SHORT TERM MODEL GUIDANCE SUGGESTS HEIGHT FALLS WILL OCCUR TONIGHT
WHICH SHOULD ALLOW MAIN LOW LEVEL BOUNDARY TO SAG
SOUTHWARD...WHETHER REINFORCED/DRIVEN BY CONVECTIVE OUTFLOWS OR
NOT. THINK WITH TIME...STORMS DEVELOPING CNTL IL AHEAD OF OR ON
TAIL END OF CURRENT MCS WILL MOVE/DEVELOP EASTWARD INTO THE AREA
THIS EVENING INTO THE OVERNIGHT. THERE IS A HEAVY RAIN/FLASH FLOOD
THREAT HERE...ESPECIALLY IF CONVECTIVE OUTFLOW IS STRONG/DEEP AND
BECOMES ORIENTED IN NW->SE FASHION...AS AFTER 01Z THE 925-850MB
LOW LEVEL JET /30KTS/ AND MOISTURE TRANSPORT WOULD FAVOR A DECENT
CONVERGENCE AXIS TO ALLOW FOR REGENERATIVE CONVECTION. RIGHT NOW
AM MOST CONCERNED ABOUT NRN AREAS FROM NORTH OF DAYTON OVER TOWARD
CMH...AS OVERNIGHT CORFIDI VECTORS FALL TO NEAR ZERO /KTS/ THERE
COULD BE A NARROW HEAVY RAIN FOOTPRINT THAT CAUSES SOME HYDRO
ISSUES. CONFIDENCE IN THIS SCENARIO /GIVEN AMALGAM OF CONVECTION
ALLOWING GUIDANCE BEING VERY WISHY-WASHY ON EVOLUTION/HANDLING OF
CURRENT CONVECTION/ IS NOT HIGH THUS WILL HOLD ON FLASH FLOOD
WATCH FOR NOW AND SEE HOW THINGS DEVELOP OVER THE NEXT 2-4 HOURS.

SEVERE THREAT ALSO NOT HIGH CONFIDENCE...THE WEAK 0-3KM SHEAR AND
UNFAVORABLE ORIENTATION OF THE SHEAR VECTOR TO ONGOING LINES TO
OUR WEST DOESN/T FAVOR ANY SIGNIFICANT SHORT-TERM INTENSIFICATION
ON THE PORTIONS OF THE LINE THAT MAY AFFECT THE ILN AREA...BUT
GIVEN EXTREME DCAPE VALUES IT WON/T TAKE MUCH FOR ANY LINE SEGMENT
TO LOCALLY PRODUCE SOME SIGNIFICANT WIND GUSTS WITH STORM CLUSTER
MERGERS. RAP/NAM FCST LOW LEVEL SHEAR VECTORS DON/T IMPROVE MUCH
THROUGH THE NIGHT...SO RIGHT NOW THINK SVR THREAT HINGES ON LINE
ORIENTATION AND COLD POOL FORMATION...NEITHER OF WHICH IS OVERLY
CERTAIN RIGHT NOW. AS STATED...DCAPE/LOW LEVEL LAPSE RATES ARE
FAVORABLE...SO THREAT IS THERE ESP ALONG/NORTH OF I-70 THRU MID
EVENING.

THE BOUNDARY WILL CONTINUE TO SAG SOUTH ON THURSDAY AS UPPER RIDGE
PUSHES WEST JUST A BIT. THINK OVERRUNING OF THE SWLY FLOW INTO THE
FRONT WILL CONTINUE TO PROMOTE SHOWERS AND STORMS ALONG/ON THE
COOL SIDE OF THE FRONT THROUGH THE DAY...THOUGH AGAIN CONFIDENCE
IS NOT HIGH GIVEN AN OVERALL WEAKLY FORCED ENVIRONMENT. BETTER
RAIN CHANCES WILL BE CONFINED TO TRI-STATE AREA WITH LOW LEVEL
FOCUS WASHING OUT WITH TIME INTO THURSDAY NIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE BOUNDARY WILL CONTINUE TO SAG SOUTH ON THURSDAY AS UPPER RIDGE
PUSHES WEST JUST A BIT. THINK OVERRUNING OF THE SWLY FLOW INTO THE
FRONT WILL CONTINUE TO PROMOTE SHOWERS AND STORMS ALONG/ON THE
COOL SIDE OF THE FRONT THROUGH THE DAY...THOUGH AGAIN CONFIDENCE
IS NOT HIGH GIVEN AN OVERALL WEAKLY FORCED ENVIRONMENT. BETTER
RAIN CHANCES WILL BE CONFINED TO TRI-STATE AREA WITH LOW LEVEL
FOCUS WASHING OUT WITH TIME INTO THURSDAY NIGHT. SHOULD HAVE A
LITTLE MORE IN THE WAY OF CLOUDS WHICH WILL KEEP TEMPS A LITTLE
COOLER BUT STILL A WARM/MUGGY DAY OUTSIDE OF CONVECTION.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE PATTERN THROUGH THE EXTENDED FORECAST PERIOD WILL BE
CHARACTERIZED BY WEAK RIDGING OVER THE SOUTH CENTRAL
STATES...GRADUALLY FLATTENING BY EARLY NEXT WEEK. THE OHIO VALLEY
WILL BE ON THE NORTHERN PERIPHERY OF THIS RIDGE...WITH A GENERALLY
ILL-DEFINED SURFACE PRESSURE PATTERN UNDERNEATH. BY THE MIDDLE OF
THE WEEK...12Z MODEL RUNS SUGGEST THAT A SHORTWAVE TROUGH WILL BE
MOVING ACROSS THE REGION IN THE GENERALLY ZONAL FLOW.

FRIDAY REMAINS THE MOST CERTAIN DAY FOR PRECIPITATION OVER THE
REGION...AS AN UPPER TROUGH MAKES ITS PUSH AWAY FROM THE AREA
(BEFORE RIDGING NUDGES IN ON SATURDAY). THERE WILL BE A SURFACE
BOUNDARY MOVING SOUTHERLY ACROSS THE CWA...GENERALLY ALONG A
NORTHWEST-TO-SOUTHEAST ORIENTATION. THE FOCUS FOR CONVECTION IS
GENERALLY EXPECTED TO MOVE ALONG THIS BOUNDARY...WITH THE GREATEST
CHANCES IN THE NORTHERN CWA...AND DRIER CONDITIONS EXPECTED BY
SATURDAY MORNING. THOUGH THE TIMING MAY BE A LITTLE FAST...THE 12Z
NAM SUGGESTS THAT CONDITIONS MAY DRY OUT AS EARLY AS FRIDAY NIGHT AS
SOON AS THE TROUGH AXIS HAS PASSED.

THE AIR MASS IS NOT EXPECTED TO CHANGE VERY MARKEDLY...LEADING TO
SIMILAR MAX AND MIN TEMPERATURES THROUGH THE PERIOD. THE MOIST AND
UNSTABLE CONDITIONS WILL ALSO LEAD TO CONTINUED CHANCES FOR
(GENERALLY DIURNAL) SHOWERS AND THUNDERSTORMS. THOUGH LOW OVER THE
WEEKEND (WITH THE ECMWF SUGGESTING DRY CONDITIONS)...THESE CHANCES
ARE EXPECTED TO INCREASE GOING INTO THE NEW WEEK...AS THE PATTERN
SHIFTS JUST ENOUGH THAT DISTURBANCES IN THE FLATTENING MID-LEVEL
FLOW WILL BE CAPABLE OF MOVING THROUGH THE AREA. THOUGH THE 12Z RUNS
DO SHOW SUCH A DISTURBANCE FOR WEDNESDAY IN THE GENERAL AREA...THIS
FEATURE IS NOT YET BEING MODELED CONSISTENTLY. HOWEVER...IT CAN BE
VIEWED AS AN EXAMPLE SCENARIO FOR THE POTENTIAL OF ORGANIZED
CONVECTION AT SOME POINT LATE IN THE FORECAST PERIOD.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
DIURNAL CONVECTION IS DEVELOPING ACROSS THE TAFS AT THE ONSET OF
THE PERIOD. BEST COVERAGE ATTM IS IN THE VICINITY OF DAYTON...SO
WENT A TEMPO SHRA THERE FOR THE FIRST COUPLE OF HOURS OF THE
PERIOD. THRU 00Z EXPECT SCT CONVECTION TO OCCUR ACROSS THE TAFS
DUE TO THE UNSTABLE AIRMASS AND HEATING...SO CARRIED VCTS.

FRONTAL BOUNDARY ACROSS THE SRN GREAT LAKES WILL SAG SLOWLY SOUTH
OVERNIGHT. EXPECT THUNDERSTORM COMPLEX TO DEVELOP OVER THE GREAT
LAKES AND MOVE SE THRU THE TAFS. IT APPEARS THAT THESE STORMS WILL
WEAKEN AS THEY COME IN...REACHING THE NRN TAFS AROUND 06Z AND THE
SRN TAFS TOWARD SUNRISE THURSDAY. BROUGHT IN MVFR CONDITIONS WITH
THE EXPECTED ACTIVITY.

AFTER 12Z THURSDAY...THE BEST CONVECTION SHOULD BE FOUND ALONG THE
OHIO RIVER...SO KEPT MVFR CONDITIONS AT KCVG/KLUK IN THE
CONVECTION. FARTHER N...SCATTERED CONVECTION SHOULD AFFECT THE
REMAINING TAFS....BUT COVERED IT WITH VCTS ATTM. WINDS WILL BECOME
WESTERLY ON THURSDAY MORNING AS THE BOUNDARY SLIPS S OF THE TAFS.

OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY THROUGH SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...BINAU
NEAR TERM...BINAU/SITES
SHORT TERM...BINAU
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, Jun 18, 4:39 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
439 PM EDT WED JUN 18 2014

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088-192045-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
439 PM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH TONIGHT...WITH
THE BETTER CHANCES ALONG AND NORTH OF INTERSTATE 70 THROUGH MID
EVENING...AND THE FURTHER SOUTH IN A MORE LIMITED FASHION OVERNIGHT. THE
MAIN THREAT WILL BE DAMAGING WIND GUSTS BUT SOME LARGE HAIL IS
POSSIBLE AS WELL. THERE IS ALSO THE THREAT FOR LOCALLY HEAVY RAIN
CAUSING SHORT TERM RUNOFF ISSUES AND LOCALIZED FLOODING WHERE
STORMS TRAIN OVER THE SAME AREAS. THIS HEAVY RAIN THREAT WILL
FIRST BE CONFINED TO AREAS ALONG AND NORTH OF INTERSTATE 70
THROUGH MID EVENING AND THEN EXPAND SLOWLY SOUTHWARD OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING SHOULD AN ORGANIZED
SEVERE WEATHER THREAT DEVELOP.

INZ075-080-KYZ089>100-192045-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
439 PM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...AND
NORTHERN KENTUCKY.

.DAY ONE...TONIGHT.

A FEW STRONG STORMS WITH GUSTY WINDS AND HEAVY RAIN ARE POSSIBLE
LATER TONIGHT...BUT THE HIGHER CHANCES OF SEVERE WEATHER SHOULD
REMAIN NORTH OF THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BINAU

In the hours before

Special weather statement, Jun 18, 4:03 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EDT WED JUN 18 2014

OHZ043-044-052-182030-
CHAMPAIGN OH-LOGAN OH-SHELBY OH-
403 PM EDT WED JUN 18 2014

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SHELBY...WESTERN LOGAN
AND NORTHWESTERN CHAMPAIGN COUNTIES THROUGH 430 PM EDT...

AT 359 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SIDNEY...
MOVING EAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...

THE STRONG THUNDERSTORM WILL AFFECT...
SIDNEY...PORT JEFFERSON...PLATTSVILLE...PEMBERTON...
LOCKINGTON...MAPLEWOOD...QUINCY...LOGANSVILLE...DE GRAFF...
ROSEWOOD...KISER LAKE STATE PARK...BLOOM CENTER AND LEWISTOWN.

LAT...LON 4046 8385 4034 8380 4015 8386 4017 8403
      4018 8403 4019 8415 4020 8430 4040 8421

HATZOS
Special weather statement, Jun 18, 4:24 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT WED JUN 18 2014

OHZ044-052-182100-
CHAMPAIGN OH-LOGAN OH-
424 PM EDT WED JUN 18 2014

...A STRONG THUNDERSTORM WILL AFFECT LOGAN AND NORTHWESTERN CHAMPAIGN
COUNTIES THROUGH 500 PM EDT...

AT 421 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
LOGANSVILLE...MOVING EAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM IS
LOCATED NEAR BELLEFONTAINE.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
RUSSELLS POINT...WEST LIBERTY...BELLEFONTAINE...
QUINCY...DE GRAFF...LEWISTOWN...NORTHWOOD...SPRINGHILLS...
ZANESFIELD...NEW JERUSALEM...RUSHYLVANIA AND VALLEY HI.

LAT...LON 4052 8378 4048 8358 4026 8361 4022 8400
      4048 8398

HATZOS
Special weather statement, Jun 18, 4:58 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
458 PM EDT WED JUN 18 2014

OHZ034-042-182130-
DARKE OH-MERCER OH-
458 PM EDT WED JUN 18 2014

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MERCER AND DARKE
COUNTIES THROUGH 530 PM EDT...

AT 453 PM EDT...RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS
ACROSS SOUTHERN MERCER AND DARKE COUNTIES. THESE STORMS ARE MOVING
EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
ST. HENRY...BURKETTSVILLE...ANSONIA...VERSAILLES...
PIKEVILLE...GREENVILLE...SHARPS CROSSING...UNION CITY...
PALESTINE...GETTYSBURG AND ROSSBURG.

LAT...LON 4052 8455 4021 8446 4001 8451 3999 8481
      4052 8480

HATZOS
Special weather statement, Jun 18, 5:31 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
531 PM EDT WED JUN 18 2014

OHZ046-182200-
DELAWARE OH-
531 PM EDT WED JUN 18 2014

...A RAPIDLY DEVELOPING THUNDERSTORM WILL AFFECT DELAWARE COUNTY
THROUGH 600 PM EDT...

AT 524 PM EDT...RADAR INDICATED A THUNDERSTORM NEAR BELLEPOINT...
MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DELAWARE...ASHLEY AND
SUNBURY.

ALSO...STRATFORD...LEONARDSBURG...LEWIS CENTER...KILBOURNE...ALUM
CREEK STATE PARK AND OLIVE GREEN ARE NEAR THE PATH OF THIS RAPIDLY
DEVELOPING THUNDERSTORM.

LAT...LON 4041 8292 4036 8292 4036 8275 4035 8274
      4028 8274 4027 8276 4014 8315 4018 8318
      4024 8317 4025 8322 4030 8325 4042 8298

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 4:03 PM EDTSpecial Weather StatementILNShelby27 min
Jun 18, 4:24 PM EDTSpecial Weather StatementILNLogan36 min
Jun 18, 4:58 PM EDTSpecial Weather StatementILNDarke32 min
Jun 18, 5:10 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Shelby50 min
Jun 18, 5:31 PM EDTSpecial Weather StatementILNDelaware29 min
Jun 18, 5:35 PM EDTSpecial Weather StatementILNShelby25 min
Jun 18, 5:36 PM EDTSpecial Weather StatementILNHardin24 min
Jun 18, 5:54 PM EDTSpecial Weather StatementILNAuglaize, Hardin, Mercer36 min
Jun 18, 5:58 PM EDTSpecial Weather StatementILNChampaign32 min
Jun 18, 6:14 PM EDTSpecial Weather StatementILNChampaign, Clark31 min
Jun 18, 6:24 PM EDTSpecial Weather StatementILNDarke21 min
Jun 18, 6:33 PM EDTSpecial Weather StatementILNUnion27 min
Jun 18, 6:33 PM EDTSevere Thunderstorm WarningILNDarke, Preble42 min
Jun 18, 6:41 PM EDTSpecial Weather StatementILNMadison34 min
Jun 18, 6:53 PM EDTSpecial Weather StatementILNMiami, Shelby37 min
Jun 18, 6:58 PM EDTSpecial Weather StatementILNDelaware32 min
Jun 18, 7:12 PM EDTSpecial Weather StatementILNMontgomery, Preble33 min
Jun 18, 7:18 PM EDTSevere Thunderstorm WarningILNMontgomery, Preble42 min
Jun 18, 7:25 PM EDTSpecial Weather StatementILNFranklin, Licking35 min
Jun 18, 7:46 PM EDTSpecial Weather StatementILNGreene29 min
Jun 18, 7:52 PM EDTSpecial Weather StatementILNButler, Warren23 min
Jun 18, 7:54 PM EDTSpecial Weather StatementILNFairfield, Licking36 min
Jun 18, 7:57 PM EDTSpecial Weather StatementILNClark, Madison33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.